Alert archive / Ohio / Wind Advisories in 2020
Wind Advisory 1, NWS Wilmington, OH
NWS Wilmington, OH issued this wind advisory at Jan 10, 2020, 3:08 PM EST for 8 counties in Indiana; 32 counties in Ohio; 12 counties in Kentucky. It took effect at Jan 11, 2020, 3:00 AM EST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Jan 10, 2020, 3:08 PM EST (20:08 UTC)
- In effect from
- Jan 11, 2020, 3:00 AM EST
- Expired
- Jan 11, 2020, 8:50 PM EST
- In force
- 18 hr
- Issued by
- NWS Wilmington, OH
All 52 counties
Dearborn County, IN, Fayette County, IN, Franklin County, IN, Ohio County, IN, Ripley County, IN, Switzerland County, IN, Union County, IN, Wayne County, IN, Boone County, KY, Bracken County, KY, Campbell County, KY, Carroll County, KY, Gallatin County, KY, Grant County, KY, Kenton County, KY, Lewis County, KY, Mason County, KY, Owen County, KY, Pendleton County, KY, Robertson County, KY, Adams County, OH, Auglaize County, OH, Brown County, OH, Butler County, OH, Champaign County, OH, Clark County, OH, Clermont County, OH, Clinton County, OH, Darke County, OH, Delaware County, OH, Fairfield County, OH, Fayette County, OH, Franklin County, OH, Greene County, OH, Hamilton County, OH, Hardin County, OH, Highland County, OH, Hocking County, OH, Licking County, OH, Logan County, OH, Madison County, OH, Mercer County, OH, Miami County, OH, Montgomery County, OH, Pickaway County, OH, Pike County, OH, Preble County, OH, Ross County, OH, Scioto County, OH, Shelby County, OH, Union County, OH, Warren County, OH
The radar
The Cincinnati radar (KILN), 20 km from the middle of the area, began a volume at 20:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.1 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 926 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 476 m²/s²
- 0-3 km storm-relative helicity
- 621 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
728 WWUS71 KILN 102008 NPWILN URGENT - WEATHER MESSAGE National Weather Service Wilmington OH 308 PM EST Fri Jan 10 2020 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-110415- /O.NEW.KILN.WI.Y.0001.200111T0800Z-200112T1200Z/ Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize- Darke-Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark- Madison-Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH- Pickaway-Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton- Clermont-Brown-Highland-Adams-Pike-Scioto- Including the cities of Richmond, Connersville, Liberty, West College Corner, Brookville, Batesville, Milan, Versailles, Lawrenceburg, Aurora, Rising Sun, Vevay, Carrollton, Warsaw, Florence, Burlington, Oakbrook, Covington, Erlanger, Independence, Newport, Alexandria, Owenton, Williamstown, Crittenden, Dry Ridge, Falmouth, Butler, Augusta, Brooksville, Mount Olivet, Maysville, Vanceburg, Tollesboro, Kenton, Ada, Celina, Coldwater, Wapakoneta, St. Marys, Greenville, Sidney, Bellefontaine, Marysville, Delaware, Troy, Piqua, Tipp City, Urbana, Springfield, London, West Jefferson, Plain City, Columbus, Newark, Eaton, Camden, Dayton, Kettering, Beavercreek, Fairborn, Xenia, Washington Court House, Circleville, Lancaster, Pickerington, Hamilton, Middletown, Fairfield, Oxford, Mason, Lebanon, Springboro, Wilmington, Blanchester, Chillicothe, Logan, Cincinnati, Milford, Georgetown, Mount Orab, Hillsboro, Greenfield, West Union, Peebles, Waverly, Piketon, Portsmouth, and Wheelersburg 308 PM EST Fri Jan 10 2020 ...WIND ADVISORY IN EFFECT FROM 3 AM SATURDAY TO 7 AM EST SUNDAY... * WHAT...South winds 10 to 20 mph with gusts up to 50 mph expected. * WHERE...Portions of East Central and Southeast Indiana, Northeast and Northern Kentucky and Central, South Central, Southwest and West Central Ohio. * WHEN...From 3 AM Saturday to 7 AM EST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Two periods of very strong winds are expected, first on Saturday morning, then Saturday evening through Saturday night. After strong winds move in Saturday morning, there may be a relative lull Saturday afternoon before winds increase again later on Saturday along a cold front. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
5 follow-up statements
183 WWUS71 KILN 110251 NPWILN URGENT - WEATHER MESSAGE National Weather Service Wilmington OH 951 PM EST Fri Jan 10 2020 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-111100- /O.CON.KILN.WI.Y.0001.200111T0800Z-200112T1200Z/ Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize- Darke-Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark- Madison-Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH- Pickaway-Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton- Clermont-Brown-Highland-Adams-Pike-Scioto- Including the cities of Richmond, Connersville, Liberty, West College Corner, Brookville, Batesville, Milan, Versailles, Lawrenceburg, Aurora, Rising Sun, Vevay, Carrollton, Warsaw, Florence, Burlington, Oakbrook, Covington, Erlanger, Independence, Newport, Alexandria, Owenton, Williamstown, Crittenden, Dry Ridge, Falmouth, Butler, Augusta, Brooksville, Mount Olivet, Maysville, Vanceburg, Tollesboro, Kenton, Ada, Celina, Coldwater, Wapakoneta, St. Marys, Greenville, Sidney, Bellefontaine, Marysville, Delaware, Troy, Piqua, Tipp City, Urbana, Springfield, London, West Jefferson, Plain City, Columbus, Newark, Eaton, Camden, Dayton, Kettering, Beavercreek, Fairborn, Xenia, Washington Court House, Circleville, Lancaster, Pickerington, Hamilton, Middletown, Fairfield, Oxford, Mason, Lebanon, Springboro, Wilmington, Blanchester, Chillicothe, Logan, Cincinnati, Milford, Georgetown, Mount Orab, Hillsboro, Greenfield, West Union, Peebles, Waverly, Piketon, Portsmouth, and Wheelersburg 951 PM EST Fri Jan 10 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM SATURDAY TO 7 AM EST SUNDAY... * WHAT...South winds 15 to 25 mph with gusts up to 50 mph expected. * WHERE...Portions of East Central and Southeast Indiana, Northeast and Northern Kentucky and Central, South Central, Southwest and West Central Ohio. * WHEN...From 3 AM Saturday to 7 AM EST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Winds will increase early Saturday with gusts up to 40 mph possible during the day. After a cold front moves through winds could gust up to 50 mph on Saturday evening and then slowly diminish through the night. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
996 WWUS71 KILN 110921 NPWILN URGENT - WEATHER MESSAGE National Weather Service Wilmington OH 421 AM EST Sat Jan 11 2020 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-111830- /O.CON.KILN.WI.Y.0001.000000T0000Z-200112T1200Z/ Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize- Darke-Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark- Madison-Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH- Pickaway-Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton- Clermont-Brown-Highland-Adams-Pike-Scioto- Including the cities of Richmond, Connersville, Liberty, West College Corner, Brookville, Batesville, Milan, Versailles, Lawrenceburg, Aurora, Rising Sun, Vevay, Carrollton, Warsaw, Florence, Burlington, Oakbrook, Covington, Erlanger, Independence, Newport, Alexandria, Owenton, Williamstown, Crittenden, Dry Ridge, Falmouth, Butler, Augusta, Brooksville, Mount Olivet, Maysville, Vanceburg, Tollesboro, Kenton, Ada, Celina, Coldwater, Wapakoneta, St. Marys, Greenville, Sidney, Bellefontaine, Marysville, Delaware, Troy, Piqua, Tipp City, Urbana, Springfield, London, West Jefferson, Plain City, Columbus, Newark, Eaton, Camden, Dayton, Kettering, Beavercreek, Fairborn, Xenia, Washington Court House, Circleville, Lancaster, Pickerington, Hamilton, Middletown, Fairfield, Oxford, Mason, Lebanon, Springboro, Wilmington, Blanchester, Chillicothe, Logan, Cincinnati, Milford, Georgetown, Mount Orab, Hillsboro, Greenfield, West Union, Peebles, Waverly, Piketon, Portsmouth, and Wheelersburg 421 AM EST Sat Jan 11 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY... * WHAT...South winds 20 to 30 mph with gusts up to 55 mph. * WHERE...Portions of East Central and Southeast Indiana, Northeast and Northern Kentucky and Central, South Central, Southwest and West Central Ohio. * WHEN...Until 7 AM EST Sunday. The strongest wind gusts are expected to occur between 7 PM and 1 AM tonight. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Winds will gusts up to around 40 mph today. After a cold front moves through, winds could gust up to 55 mph this evening and then slowly diminish through the night. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
973 WWUS71 KILN 111512 NPWILN URGENT - WEATHER MESSAGE National Weather Service Wilmington OH 1012 AM EST Sat Jan 11 2020 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-112315- /O.CON.KILN.WI.Y.0001.000000T0000Z-200112T1200Z/ Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize- Darke-Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark- Madison-Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH- Pickaway-Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton- Clermont-Brown-Highland-Adams-Pike-Scioto- Including the cities of Richmond, Connersville, Liberty, West College Corner, Brookville, Batesville, Milan, Versailles, Lawrenceburg, Aurora, Rising Sun, Vevay, Carrollton, Warsaw, Florence, Burlington, Oakbrook, Covington, Erlanger, Independence, Newport, Alexandria, Owenton, Williamstown, Crittenden, Dry Ridge, Falmouth, Butler, Augusta, Brooksville, Mount Olivet, Maysville, Vanceburg, Tollesboro, Kenton, Ada, Celina, Coldwater, Wapakoneta, St. Marys, Greenville, Sidney, Bellefontaine, Marysville, Delaware, Troy, Piqua, Tipp City, Urbana, Springfield, London, West Jefferson, Plain City, Columbus, Newark, Eaton, Camden, Dayton, Kettering, Beavercreek, Fairborn, Xenia, Washington Court House, Circleville, Lancaster, Pickerington, Hamilton, Middletown, Fairfield, Oxford, Mason, Lebanon, Springboro, Wilmington, Blanchester, Chillicothe, Logan, Cincinnati, Milford, Georgetown, Mount Orab, Hillsboro, Greenfield, West Union, Peebles, Waverly, Piketon, Portsmouth, and Wheelersburg 1012 AM EST Sat Jan 11 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 55 mph. * WHERE...Portions of East Central and Southeast Indiana, Northeast and Northern Kentucky and Central, South Central, Southwest and West Central Ohio. * WHEN...Until 7 AM EST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Winds will gusts up to around 40 mph today. After a cold front moves through, winds could gust up to 55 mph this evening and then slowly diminish through the night. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
286 WWUS71 KILN 112057 NPWILN URGENT - WEATHER MESSAGE National Weather Service Wilmington OH 357 PM EST Sat Jan 11 2020 INZ050-058-059-066-073>075-080-KYZ089>096-OHZ026-034-035-042>046- 051>056-060>065-070>072-077-078-120500- /O.UPG.KILN.WI.Y.0001.000000T0000Z-200112T1200Z/ /O.NEW.KILN.HW.W.0001.200112T0100Z-200112T0900Z/ Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Hardin-Mercer-Auglaize-Darke-Shelby-Logan-Union OH- Delaware-Miami-Champaign-Clark-Madison-Franklin OH-Licking-Preble- Montgomery-Greene-Fayette OH-Pickaway-Fairfield-Butler-Warren- Clinton-Hamilton-Clermont- Including the cities of Richmond, Connersville, Liberty, West College Corner, Brookville, Batesville, Milan, Versailles, Lawrenceburg, Aurora, Rising Sun, Vevay, Carrollton, Warsaw, Florence, Burlington, Oakbrook, Covington, Erlanger, Independence, Newport, Alexandria, Owenton, Williamstown, Crittenden, Dry Ridge, Falmouth, Butler, Kenton, Ada, Celina, Coldwater, Wapakoneta, St. Marys, Greenville, Sidney, Bellefontaine, Marysville, Delaware, Troy, Piqua, Tipp City, Urbana, Springfield, London, West Jefferson, Plain City, Columbus, Newark, Eaton, Camden, Dayton, Kettering, Beavercreek, Fairborn, Xenia, Washington Court House, Circleville, Lancaster, Pickerington, Hamilton, Middletown, Fairfield, Oxford, Mason, Lebanon, Springboro, Wilmington, Blanchester, Cincinnati, and Milford 357 PM EST Sat Jan 11 2020 ...HIGH WIND WARNING IN EFFECT FROM 8 PM THIS EVENING TO 4 AM EST SUNDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 55 mph expected. * WHERE...Portions of East Central and Southeast Indiana, Northern Kentucky and Central, Southwest and West Central Ohio. * WHEN...From 8 PM this evening to 4 AM EST Sunday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Winds will increase again with the passage of a cold front this evening. Strong winds aloft will mix down to the ground. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ KYZ097>100-OHZ073-074-079>082-088-120500- /O.CON.KILN.WI.Y.0001.000000T0000Z-200112T1200Z/ Bracken-Robertson-Mason-Lewis-Ross-Hocking-Brown-Highland-Adams- Pike-Scioto- Including the cities of Augusta, Brooksville, Mount Olivet, Maysville, Vanceburg, Tollesboro, Chillicothe, Logan, Georgetown, Mount Orab, Hillsboro, Greenfield, West Union, Peebles, Waverly, Piketon, Portsmouth, and Wheelersburg 357 PM EST Sat Jan 11 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY... * WHAT...Southwest winds 15 to 25 mph with gusts up to 45 mph. * WHERE...Portions of Central, South Central and Southwest Ohio and Northeast and Northern Kentucky. * WHEN...Until 7 AM EST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Winds will increase again with the passage of a cold front this evening. Strong winds aloft will mix down to the ground. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
778 WWUS71 KILN 120150 NPWILN URGENT - WEATHER MESSAGE National Weather Service Wilmington OH 850 PM EST Sat Jan 11 2020 KYZ097>100-OHZ073-074-079>082-088-121000- /O.UPG.KILN.WI.Y.0001.000000T0000Z-200112T1200Z/ /O.EXA.KILN.HW.W.0001.000000T0000Z-200112T0900Z/ Bracken-Robertson-Mason-Lewis-Ross-Hocking-Brown-Highland-Adams- Pike-Scioto- Including the cities of Augusta, Brooksville, Mount Olivet, Maysville, Vanceburg, Tollesboro, Chillicothe, Logan, Georgetown, Mount Orab, Hillsboro, Greenfield, West Union, Peebles, Waverly, Piketon, Portsmouth, and Wheelersburg 850 PM EST Sat Jan 11 2020 ...HIGH WIND WARNING IN EFFECT UNTIL 4 AM EST SUNDAY... * WHAT...Southwest winds 20 to 30 mph with gusts of 55 to 60 mph. * WHERE...Portions of South Central and Southwest Ohio and Northeast and Northern Kentucky. * WHEN...Until 4 AM EST Sunday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...A line of showers will move through between 9pm and midnight, producing damaging winds. Strong gusty winds are expected to continue along and behind a cold front through late tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ INZ050-058-059-066-073>075-080-KYZ089>096-OHZ026-034-035-042>046- 051>056-060>065-070>072-077-078-120900- /O.CON.KILN.HW.W.0001.000000T0000Z-200112T0900Z/ Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Hardin-Mercer-Auglaize-Darke-Shelby-Logan-Union OH- Delaware-Miami-Champaign-Clark-Madison-Franklin OH-Licking-Preble- Montgomery-Greene-Fayette OH-Pickaway-Fairfield-Butler-Warren- Clinton-Hamilton-Clermont- Including the cities of Richmond, Connersville, Liberty, West College Corner, Brookville, Batesville, Milan, Versailles, Lawrenceburg, Aurora, Rising Sun, Vevay, Carrollton, Warsaw, Florence, Burlington, Oakbrook, Covington, Erlanger, Independence, Newport, Alexandria, Owenton, Williamstown, Crittenden, Dry Ridge, Falmouth, Butler, Kenton, Ada, Celina, Coldwater, Wapakoneta, St. Marys, Greenville, Sidney, Bellefontaine, Marysville, Delaware, Troy, Piqua, Tipp City, Urbana, Springfield, London, West Jefferson, Plain City, Columbus, Newark, Eaton, Camden, Dayton, Kettering, Beavercreek, Fairborn, Xenia, Washington Court House, Circleville, Lancaster, Pickerington, Hamilton, Middletown, Fairfield, Oxford, Mason, Lebanon, Springboro, Wilmington, Blanchester, Cincinnati, and Milford 850 PM EST Sat Jan 11 2020 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM EST SUNDAY... * WHAT...Southwest winds 20 to 30 mph with gusts of 55 to 60 mph. * WHERE...Portions of East Central and Southeast Indiana, Northern Kentucky and Central, Southwest and West Central Ohio. * WHEN...Until 4 AM EST Sunday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...A cold front will move through this evening, leading to strong gusty winds through late tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this wind advisory went out at Jan 10, 12:37 PM EST, 2 hours 31 minutes earlier.
Area forecast discussion, Jan 10, 12:37 PM EST, 2 hours 31 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
1237 PM EST Fri Jan 10 2020
.SYNOPSIS...
Potent low pressure will bring rain and strong winds today
through Saturday. Record high temperatures may be observed
Saturday in the warm southerly flow ahead of the low. Dry
weather and cooler temperatures are forecast to accompany high
pressure on Sunday and Monday.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Have adjusted pops and weather based on latest short term models
and radar that show a lack of rain in Kentucky and Southern
Ohio. Rain has pushed into locations generally near and
northwest of Interstate 71. While some light shower activity
will push east of this area, expect locations northwest of
Interstate 71 to receive most of the rainfall today. Went ahead
and moved the time forward of the flood watch with rain expected
through the day today.
Expect temperatures to be slightly cooler, although still well
above normal, across northwestern portions of the forecast area
where the heavier rain will be situated. It will be warmer
across southeastern locations where there will be less
rainfall. Went with high temperatures ranging from the lower 50s
northwest to the lower 60s across southern and southeastern
portions of the region. High temperatures will be right around
record values for this day. See climate section below for more
information.
Wind gusts have dropped off early this morning and have become
isolated in nature. Expect a little more in the way of mixing
during the day today and therefore have wind gusts picking up
for the daytime hours. In general expect wind gusts of 25 to 35
mph today, however with strong low level flow cannot rule out an
isolated higher gust.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SATURDAY/...
Rain will continue into tonight, however expect there to be some
breaks in the rain across northwestern portions of the forecast
area at times.
WAA tonight will allow temperatures to climb overnight tonight.
Temperatures will continue to climb to potentially record
warmth (see climate section below) on Saturday with high
temperatures in the 60s and 70s.
Strong low level flow remains and therefore expect some
additional wind gusts overnight and starting to increase more
late into the overnight hours and into the daytime hours on
Saturday. Wind gusts up around during the day on Saturday
outside of convection will have the potential to be around 35 to
45 mph. There will also be the potential for a convective line
of showers and isolated storms to move through the region during
the afternoon and into the evening hours. This line will have
the potential to bring down some stronger gusts and potentially
damaging winds. This feature will also bring with it some higher
rates of rainfall. This rainfall however is expected to be a
little more progressive in nature.
The highest storm total rainfall values look to be across
northwestern portions of the forecast area with 2 to 3 inches and
locally higher amounts possible. Values will decrease further
to the southeast. Will continue to mention heavy rain and flood
potential in the HWO at this time and also continue the flood
watch.
&&
.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
A surface low will lift northeast across the southern Great Lakes
Saturday night with an associated cold front pushing east across our
area Saturday evening into the early morning hours. Ahead of the
front, fairly widespread showers should be ongoing across our area
early Saturday evening. Weak instabilities and strengthening low
level lapse rates ahead of the front will also lead to a chance of
some embedded thunderstorms with the potential for a narrow line of
enhanced convection/qlcs just ahead of the front through the evening
hours. The best chance for this would likely be across southern
portions of our fa and could lead to the potential for some
damaging wind gusts. Meanwhile, the gradient winds will also be
fairly strong, with wind gusts approaching wind advisory criteria
possible. Pcpn should taper off from the west overnight as the cold
front moves through and drier air filters into the region. This will
also be accompanied by decent low level CAA in the 06Z to 12Z
timeframe, but expect the pcpn to end before we cool off enough for
the pcpn to change over to snow. This will also lead to some non
diurnal temperatures Saturday night with readings remaining in the
50s to lower 60s into the evening hours before quickly dropping off
through the 40s later Saturday night behind the front.
Surface high pressure will build into the region Sunday and then
shift off to the northeast through the day on Monday. This will lead
to dry conditions for the start of the week. Highs on Sunday will
range from the upper 30s in the northwest to the upper 40s across
the southeast. We should then moderate some on Monday with highs in
the mid 40s to lower 50s. Some southern stream mid/upper level
energy will lift northeast across the Tennessee Valley Monday night
into Tuesday. There are some differences among the models, but it
looks like some pcpn associated with this may sneak up into
at least southeast portions of our area, so will allow for some
lower end pops. We will continue to moderate on Tuesday with highs
ranging from the lower 50s in the north to around 60 degrees
across the south.
There is then some uncertainty with pcpn chances through the end of
the week as the 00Z operational GFS and ECMWF are fairly
progressive, moving a disturbance quickly east across our area on
Wednesday. However, both GFS and Euro ensemble means want to hang
on to pcpn through Thursday. For now will trend pops up for
Wednesday into Wednesday night and then just linger a slight chance
of pcpn into Thursday.
&&
.AVIATION /18Z FRIDAY THROUGH TUESDAY/...
Large and potent low pressure will continue to adversely impact
aviation through the period. Rain, strong winds, and occasional
MVFR ceilings are expected. All sites will observe the strong
winds and rain, while MVFR ceilings may be confined to northern
sites DAY ILN CMH and LCK, closer to the bulk of low level
moisture.
Wind shear occurring under a vigorous low level jet is forecast
for much of the period at all sites, as are southerly surface
winds gusting over 20 knots today, then increasing to over 30
knots on Saturday.
Thunderstorms cannot be ruled out, but kept out of TAFs due to
expected isolated nature.
OUTLOOK...Very strong winds will continue through Sunday
morning. MVFR to IFR conditions with rain will continue through
Sunday morning, with MVFR/IFR ceilings possible through Monday.
&&
.CLIMATE...
Friday Forecast Max Temp and Record
Cincinnati 60, 61 set in 2018
Dayton 59, 59 set in 2018
Columbus 58, 59 set in 1975
Saturday Forecast Max Temp and Record
Cincinnati 70, 67 set in 1890
Dayton 69, 59 set in 2018
Columbus 70, 66 set in 1890
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Flood Watch through late Saturday night for OHZ026-034-035-
042>044.
KY...None.
IN...None.
&&
SYNOPSIS...Coniglio
NEAR TERM...Coniglio/Novak
SHORT TERM...Novak
LONG TERM...JGL
AVIATION...Coniglio
CLIMATE...Hazardous weather outlook, Jan 10, 4:17 AM EST, 10 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 417 AM EST Fri Jan 10 2020 OHZ026-034-035-042>044-110930- Hardin-Mercer-Auglaize-Darke-Shelby-Logan- 417 AM EST Fri Jan 10 2020 ...FLOOD WATCH IN EFFECT THROUGH LATE SATURDAY NIGHT... This Hazardous Weather Outlook is for West Central Ohio. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Wind gusts of up to 40 mph will be possible during the day on Saturday. A line of showers and isolated thunderstorms is expected Saturday afternoon and evening. This line is expected to bring the potential for some stronger wind gusts. Damaging wind will be possible with this line. After the passage of the line, there will also be the potential for additional wind gusts in excess of 40 mph Saturday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ050-058-059-066-073>075-080-KYZ089>093-OHZ045-046-051>056-060>063- 070>072-077-078-110930- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Union OH-Delaware- Miami-Champaign-Clark-Madison-Franklin OH-Licking-Preble-Montgomery- Greene-Fayette OH-Butler-Warren-Clinton-Hamilton-Clermont- 417 AM EST Fri Jan 10 2020 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northern Kentucky, Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...Today and tonight. There is a low probability for widespread hazardous weather. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Several rounds of rain are expected through Saturday. Heavy rain of 1 to 2 inches will be possible with locally higher amounts. This will lead to the potential for isolated flooding issues. Wind gusts of up to 40 mph will be possible during the day on Saturday. A line of showers and isolated thunderstorms is expected Saturday afternoon and evening. This line is expected to bring the potential for some stronger wind gusts. Damaging wind will be possible with this line. After the passage of the line, there will also be the potential for additional wind gusts in excess of 40 mph Saturday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. KYZ094>100-OHZ064-065-073-074-079>082-088-110930- Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis-Pickaway- Fairfield-Ross-Hocking-Brown-Highland-Adams-Pike-Scioto- 417 AM EST Fri Jan 10 2020 This Hazardous Weather Outlook is for Northeast Kentucky, Northern Kentucky, Central Ohio, South Central Ohio and Southwest Ohio. .DAY ONE...Today and tonight. There is a low probability for widespread hazardous weather. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Several rounds of rain are expected through Saturday. Heavy rain of up to around an inch will be possible with locally higher amounts. Wind gusts of up to 40 mph will be possible during the day on Saturday. A line of showers and isolated thunderstorms is expected Saturday afternoon and evening. This line is expected to bring the potential for some stronger wind gusts. Damaging wind will be possible with this line. After the passage of the line, there will also be the potential for additional wind gusts in excess of 40 mph Saturday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Wind Advisories in Ohio, 2020Wind Advisories in Kentucky, 2020Wind Advisories in Indiana, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.